MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL GUIDE WITH GRADUATION FOR 2.4MM DRILL BIT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DRILL GUIDE WITH GRADUATION FOR 2.4MM DRILL BIT
Model Number 388.393
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during routine incoming inspection of a loaned set at field stocking location (fsl), it was observed that a drill guide with graduation had a missing piece and has been quarantined.There were no surgical procedure and patient involvement.This report is for one (1) drill guide with graduation for 2.4mm drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record device history lot manufacturing location: supplier - (b)(4) / inspected, packaged and released by: monument release to warehouse date: 20-june-2018, part number: 388.393, drill guide with graduation for 2.4mm drill bit.Lot number: h527122 (non-sterile), lot quantity: 20.Purchased finished goods traveler met all inspection acceptance criteria.Certificate of compliance supplied by tecomet dated 15-june-2018 was reviewed and determined to be conforming.Inspection sheet, incoming final inspection 388if393 rev l met all inspection acceptance criteria.Packaging label log lppf, lmd/lpf rev c was reviewed and determined to be conforming.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device history batch null, device history review 09-aug-2019: dhr reviewed.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.H3, h6: investigation summary background: depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This complaint involves one (1) device.Investigation flow: visual.Visual inspection: the drill guide with graduation for 2.4mm drill bit (part # 388.393, lot # h527122) was received at us cq.It was observed that the stem assembly (p/n 388.393.02) of the device was missing.No other visual issues were identified with the returned components of the device.There is no evidence of a broken condition.The received condition is consistent with the complaint condition thus the complaint is confirmed.Document/specification review: during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Manufacturing record evaluation: the drill guide with graduation for 2.4mm drill bit (part # 388.393, lot # h527122) was manufactured by tecomet kenosha and packaged and released by monument.Release to warehouse date is 20-jun-2018.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Conclusion: the complaint condition is confirmed for the drill guide with graduation for 2.4mm drill bit (part # 388.393, lot # h527122) as the stem assembly subcomponent was missing.While no definitive root cause could be determined for the missing component it is possible that the stem assembly was misplaced during reprocessing/surgery, as it can be disassembled from the instrument.There was no evidence of any breaks in the device.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DRILL GUIDE WITH GRADUATION FOR 2.4MM DRILL BIT
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8936234
Report Number2939274-2019-60128
Device Sequence Number13607461
Product Code FZX
UDI-Device Identifier10705034772738
UDI-Public(01)10705034772738
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number388.393
Device Catalogue Number388.393
Device Lot NumberH527122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2019
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer09/03/2019
Initial Report FDA Received Date08/27/2019
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1